Alert archive / Indiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 49, NWS Chicago, IL

May 22, 2011Benton County, Jasper County, Newton County, Indiana

NWS Chicago, IL issued this severe thunderstorm warning at May 22, 2011, 6:24 PM EDT for Benton County, Jasper County, Newton County, Indiana. It was in force for 67 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 22, 2011, 6:24 PM EDT (22:24 UTC)
Expired
May 22, 2011, 7:31 PM EDT
In force
67 min
Issued by
NWS Chicago, IL
Area
Storm-based polygon
Hail
1.0 in
Wind
70.0 mph

Counties Benton County, IN, Jasper County, IN, Newton County, IN

The radar

The Chicago radar (KLOT), 125 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 22, 6:40 PM EDTTSTM WND DMG8 Ne Fowler, INCOUNTY RD 800E AND 400N. TREE DOWN FELL ON OTHER TREES AND CAUSED DAMAGE TO LAWN DECORATIONS

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 22, 3:04 PM EDTTornado WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.4 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2011-05-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2011-05-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -98 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1465 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
-98 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

417 
WUUS53 KLOT 222224
SVRLOT
INC007-073-111-222345-
/O.NEW.KLOT.SV.W.0049.110522T2224Z-110522T2345Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
624 PM EDT SUN MAY 22 2011

THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  BENTON COUNTY IN NORTHWEST INDIANA...
  SOUTHERN JASPER COUNTY IN NORTHWEST INDIANA...
  SOUTHERN NEWTON COUNTY IN NORTHWEST INDIANA...

* UNTIL 745 PM EDT...OR 645 PM CDT...

* AT 519 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS
  WERE LOCATED ALONG A LINE EXTENDING FROM SHELDON TO STOCKLAND TO
  HOOPESTON...AND MOVING EAST AT 40 MPH.

  AT 455 PM A WIND GUST OF 63 MPH WAS REPORTED IN CISSNA PARK WITH
  THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  RAUB...FREELAND PARK...DUNNINGTON...KENTLAND...TALBOT...PERKINS...
  FOWLER...PERCY JUNCTION...WADENA...BARCE...LOCHIEL...ATKINSON...
  TEMPLETON...OTTERBEIN...BOSWELL...GOODLAND...OXFORD...REMINGTON...
  AMBIA AND EARL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT SUNDAY
EVENING/1000 PM CDT SUNDAY EVENING/ FOR NORTHEASTERN ILLINOIS AND
NORTHWEST INDIANA.

LAT...LON 4084 8699 4083 8709 4058 8709 4047 8710
      4048 8753 4085 8753 4087 8698
TIME...MOT...LOC 2223Z 274DEG 33KT 4073 8757 4062 8757
          4050 8762
WIND...HAIL 70MPH 1.00IN

$$

RATZER
3 follow-up statements
772 
WWUS53 KLOT 222251
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
651 PM EDT SUN MAY 22 2011

INC007-073-111-222345-
/O.CON.KLOT.SV.W.0049.000000T0000Z-110522T2345Z/
NEWTON IN-JASPER IN-BENTON IN-
651 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR BENTON...
SOUTHERN JASPER AND SOUTHEASTERN NEWTON COUNTIES UNTIL 745 PM EDT... 
OR 645 PM CDT...

AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WADENA TO BARCE TO BOSWELL...
MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  ATKINSON...TEMPLETON...OXFORD AND REMINGTON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4084 8699 4083 8709 4058 8709 4047 8710
      4048 8743 4086 8739 4087 8698
TIME...MOT...LOC 2251Z 271DEG 31KT 4072 8720 4060 8724
          4051 8729
WIND...HAIL 70MPH 1.00IN

$$

RATZER
520 
WWUS53 KLOT 222308
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
608 PM CDT SUN MAY 22 2011

INC111-222316-
/O.CAN.KLOT.SV.W.0049.000000T0000Z-110522T2345Z/
NEWTON IN-
608 PM CDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN NEWTON COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

LAT...LON 4084 8699 4083 8709 4058 8709 4047 8710
      4048 8734 4086 8722 4087 8698
TIME...MOT...LOC 2306Z 272DEG 30KT 4071 8707 4059 8711
          4050 8716

$$

INC007-073-222345-
/O.CON.KLOT.SV.W.0049.000000T0000Z-110522T2345Z/
JASPER IN-BENTON IN-
708 PM EDT SUN MAY 22 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN BENTON
AND SOUTHERN JASPER COUNTIES UNTIL 745 PM EDT...OR 645 PM CDT...

AT 705 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WOLCOTT TO 7 MILES EAST OF
ATKINSON TO TEMPLETON...MOVING EAST AT 35 MPH.

LOCATIONS IMPACTED INCLUDE...
  MAINLY RURAL AREAS OF SOUTHEASTERN BENTON COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...LARGE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME
OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO
AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4084 8699 4083 8709 4058 8709 4047 8710
      4048 8734 4086 8722 4087 8698
TIME...MOT...LOC 2306Z 272DEG 30KT 4071 8707 4059 8711
          4050 8716
WIND...HAIL 70MPH 1.00IN

$$

RATZER
709 
WWUS53 KLOT 222331
SVSLOT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
731 PM EDT SUN MAY 22 2011

INC007-073-222341-
/O.CAN.KLOT.SV.W.0049.000000T0000Z-110522T2345Z/
JASPER IN-BENTON IN-
731 PM EDT SUN MAY 22 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BENTON AND SOUTHERN
JASPER COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
WARNED AREA.

ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT OR 1100 PM EDT.

LAT...LON 4084 8699 4083 8709 4058 8709 4047 8710
      4048 8734 4086 8722 4087 8698
TIME...MOT...LOC 2331Z 272DEG 30KT 4066 8679 4054 8684
          4045 8689

$$

RATZER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 5:38 PM EDT, 46 minutes earlier.

Area forecast discussion, May 22, 5:38 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
438 PM CDT SUN MAY 22 2011

.MESOSCALE DISCUSSION...
205 PM CDT

AS THE ATMOSPHERE CONTINUES TO QUICKLY DESTABILIZE EARLY THIS
AFTERNOON...THUNDERSTORMS CAN BE SEEN DEVELOPING ALONG A REMNANT
BOUNDARY/GRAVITY WAVE PROPAGATING EAST ACROSS PORTIONS OF CENTRAL
ILLINOIS. WITH CU RAPIDLY DEVELOPING AND LATEST GUIDANCE INDICATING
THAT THE ATMOSPHERE HAS BECOME MODERATELY TO STRONGLY UNSTABLE
ACROSS CENTRAL ILLINOIS...ITS QUITE POSSIBLE THAT THERE COULD BE
UPSCALE THUNDERSTORM GROWTH INTO THE SOUTHERN PORTIONS OF THE
CWA...WHICH WOULD INCLUDE AREAS SOUTH OF INTERSTATE 80. THIS IS
OUT AHEAD OF MAIN THUNDERSTORM DEVELOPMENT STILL ONGOING ACROSS
FAR WESTERN ILLINOIS AND EASTERN IOWA. STILL MONITORING THE
OVERALL SEVERE THREAT EARLY THIS AFTERNOON ACROSS THIS AREA...AS
THEIR IS ALMOST A RACE BETWEEN THIS GRAVITY WAVE PUSHING EAST AND
DESTABILIZATION OF THE ATMOSPHERE. EITHER WAY...THUNDERSTORMS TO
PUSH EAST EARLY THIS AFTERNOON ALONG AND SOUTH OF INTERSTATE 80
WITH DAMAGING WINDS AND HAIL THE MAIN THREATS...WITH THE TORNADO
THREAT ISOLATED AT THIS TIME AS FLOW REMAINS WEAKER AND MORE
UNIDIRECTIONAL...WITH HIGH DEWPOINT DEPRESSIONS IN PLACE.

STILL ANTICIPATE THUNDERSTORM DEVELOPMENT OFF TO THE WEST TO
CONTINUE TODAY WITH BETTER CHANCES FOR WIDESPREAD COVERAGE INTO
LATE AFTERNOON AND EVENING. TORNADO THREAT COULD STILL POSSIBLY
INCREASE THIS AFTERNOON INTO THE EVENING AS LOW LEVEL MOISTURE
INCREASES AND LLJ RAMPS UP.

RODRIGUEZ

&&

.DISCUSSION...
326 PM CDT

CURRENT SATELLITE TRENDS/SFC OBSERVATIONS SHOW HIGHER DEW POINT AIR
CONTINUING TO ADVECT RAPIDLY NWD ACROSS AREA.  SURFACE DEW POINTS IN
MID-UPPER 60S WILL OVERSPREAD THE REMAINDER OF NRN IL...AS REGION OF
STEEPER MID LEVEL LAPSE RATES SHIFT EWD ACROSS REGION WITH THE
PROGRESSION OF THE UPPER LOW CENTER OVER SRN MN.  THIS WILL ALLOW
THE AIR MASS OVER THE ENTIRE FORECAST AREA TO BECOME VERY UNSTABLE
HEADING INTO THIS EVENING.  THEREFORE...WILL MAKE LITTLE CHANGE TO
FORECAST POPS...KEEPING LIKELY PROBABILITIES OF THUNDER THROUGH AT
LEAST 06Z OVER WRN CWA...AND OVERNIGHT ACROSS NWRN INDIANA.
SATELLITE IMAGERY ALSO SHOWS TWO AREAS OF VIGOROUS THUNDERSTORM
DEVELOPMENT.  THE LEADING AREA HAS BLOSSOMED ALONG A GRAVITY WAVE
FROM JUST WEST OF STL TO NEAR PONTIAC.  ANVIL GROWTH AND CLOUD TOP
TEXTURE SUGGEST THE STORM OVER LIVINGSTON COUNTY IS VERY INTENSE.
THE NORTHEAST TERMINUS OF THIS LINE HAS SHOWN SOME INCREASED CUMULUS
GROWTH...BUT AT THE MOMENT RELATIVELY LOW DEW POINTS ARE LIMITING
DEVELOPMENT OVER CHICAGO. THIS AREA OF STORMS IS EXPECTED TO
CONTINUE TO INCREASE IN COVERAGE ACROSS NERN/EAST CENTRAL IL INTO
NWRN INDIANA.

ANOTHER AREA OF STORMS IS FORMING A LINE FROM SERN KS...THROUGH ERN
IA AND INTO WRN WI/EAST CENTRAL MN.  THIS LINE IS EXPECTED TO FORM
INTO A SQUALL LINE THIS EVENING...THEN ADVANCE ACROSS THE AREA
DURING THE COURSE OF THE EVENING.   WILL BEGIN TO LOWER POPS BACK
INTO CHC CATEGORY FROM WEST TO EAST AFTER 06Z.

ON MONDAY...CHANCES OF ADDITIONAL SHOWER/THUNDERSTORM DEVELOPMENT
ARE LOOKING MORE PROBABLE.  DIURNAL HEATING IS FORECAST TO ALLOW SFC
TEMPS TO INCREASE TO AROUND 80...AS REMNANT UPPER LEVEL COLD POOL
ASSD WITH WEAKENING UPPER CIRCULATION OVER THE NRN GREAT LAKES
ALLOWS FOR RATHER STEEP LAPSE RATES TO DEVELOP BY AFTERNOON. FOR NOW
WILL GO WITH INHERITED CHC POPS...BUT SUSPECT THAT
COVERAGE...ESPECIALLY OVER FAR NRN IL...WILL BECOME GREAT ENOUGH TO
BUMP UP TO AT LEAST LIKELY CAT BY 18Z.   THIS ACTIVITY WILL DIMINISH
WITH APPROACH OF SUNSET...AND AS AREA COMES UNDER SUBSIDENT REGION
IN THE WAKE OF DEPARTING SHORT WAVE.

MONDAY NIGHT...A COLD FRONT WILL BE DROPPING SWD ACROSS THE WESTERN
GREAT LAKES REGION.  AS WINDS TURN NE LATE MONDAY NIGHT...AND
INCREASE IN SPEED ON TUESDAY...CHILLY AIR OFF THE LAKES WILL ACCOUNT
FOR ABOUT A 25 DEGREE 24-HOUR DROP IN TEMPS IN SOME AREAS...THUS
WILL MAINTAIN "MUCH COOLER" TERMINOLOGY IN FORECAST.

TUESDAY IS EXPECTED TO BE CLOUDY AND COOL...BUT DRY AS AREA COMES
UNDER RIDGING BOTH SFC AND ALOFT.

BY LATE TUESDAY NIGHT...POPS TO BEGIN TO INCREASE AGAIN FROM S-N AS
ZONE OF INCREASING THETA-E CONVERGENCE DEVELOPS IN RESPONSE TO
STRENGTHENING LOW LEVEL JET AHEAD OF THE NEXT SOUTHERN PLAINS LOW.
THIS NEXT SYSTEM IS THEN TO PASS JUST SOUTH OF THE FORECAST AREA
WED-WED NIGHT. GUIDANCE FAIRLY CONSISTENT IN DEVELOPING A STRONG
FRONTOGENETIC ZONE FROM ERN KS...NEWD TO SRN LOWER MI. IN ADDITION
TO A HIGH PRECIPITATION THREAT...TEMPERATURES WILL LIKELY VARY BY AT
LEAST 20 DEG ACROSS THE REGION ON WEDNESDAY.  PRECIPITATION THREAT
WILL SLOWLY DIMINISH THURSDAY INTO THURSDAY EVENING AS THIS SYSTEM
HEADS EAST.

EXTENDED PERIOD...AFTER A COOL PERIOD FRIDAY...INCREASING SLY-SWLY
FLOW NEXT WEEKEND...AS SFC HIGH HEADS TO EAST OF REGION...AND WITH
UPPER LEVEL HEIGHTS FORECAST TO UNDERGO SIGNIFICANT RISES...MEMORIAL
DAY WEEKEND MAY ACTUALLY TURN RATHER SUMMERLIKE.

MERZLOCK

&&

.AVIATION...

//ORD AND MDW CONCERNS...UPDATED 21Z...

* TIMING AND COVERAGE OF THUNDERSTORMS THIS EVENING
* OUTFLOW AND WIND SHIFT TIMING AHEAD OF ANTICIPATED THUNDERSTORM
  SQUALL LINE THIS EVENING
* POTENTIAL FOR DAMAGING WIND GUSTS AND LARGE HAIL WITH SOME
  STORMS

ED F

//DISCUSSION...UPDATED 18Z...

PUSH OF WARM MOIST AREA CONTINUES TO SURGE NORTHWARD INTO CHICAGO
AIRSPACE THIS AFTERNOON COURTESY OF 40 KT LOW LEVEL (5K FT) JET
STREAK AHEAD OF THE UPPER LEVEL LOW OVER MINNESOTA. AIR MASS WILL
CONTINUE TO DESTABILIZE AND WITH SUCH EXPECT TSTMS TO DEVELOP ALONG
OUTFLOW BOUNDARIES FROM EARLIER THUNDERSTORMS AND IN ADVANCE OF
DIFFUSE WARM FRONT ACROSS THE AREA. ONE SUCH BOUNDARY APPARENT ON
GOES VIS IMAGERY FROM NEAR PIA SW TO COU.

EXPECT TSTMS TO DEVELOP IN THE VICINITY OF THE TERMINALS AS EARLY AS
20-21Z WITH BEST PROBABILITY AND CONFIDENCE IN THUNDERSTORMS AT
THE TERMINALS COMING WITH A SQUALL LINE EXPECTED TO COALESCE AS A
RESULT OF MULTICELL CLUSTERS EARLY THIS EVENING.

TORNADO WATCH TO THE WEST OF CHICAGO MAY NEED TO BE EXTENDED
EASTWARD LATER... PLEASE MONITOR LATER FORECASTS.

ED F

//ORD AND MDW CONFIDENCE...UPDATED 21Z...

* MEDIUM CONFIDENCE IN THE TIMING OF A SQUALL LINE TO PLOW ACROSS
  THE AREA THIS EVENING... IMPACTING ORD AND MDW BETWEEN 01 TO 0330Z.
* LOW CONFIDENCE THAT DAMAGING WINDS OR LARGE HAIL MAY IMPACT
  TERMINALS - PLEASE MONITOR FOR LATER WARNINGS
* LOW CONFIDENCE IN COVERAGE AND TIMING OF ANY WIDELY SCATTERED
  CELLS AHEAD OF PRIMARY LINE

ED F

//OUTLOOK FOR ORD/MDW FOR 00Z TUESDAY-12Z SUNDAY...UPDATED 12Z...

MONDAY NIGHT...VFR. OCNL SHRA ISO TSRA W/MVFR CIGS.

TUESDAY THROUGH THURSDAY...VFR. OCNL MVFR WITH PERIODIC SHRA/TSRA.

FRIDAY...VFR.

SATURDAY...VFR TRENDING MVFR WITH SHRA.

BEACHLER

&&

.MARINE...
437 PM CDT

INTENSE LOW PRESSURE OVER MINNESOTA WILL MOVE NORTHEAST TO LAKE
SUPERIOR TONIGHT MAINTAINING A BRISK SOUTHERLY FLOW ACROSS LAKE
MICHIGAN. WARM MOIST AIR MASS MOVING OVER CHILLY WATERS RESULTING
IN VERY STABLE PROFILE NEAR THE LAKE SURFACE INHIBITING HIGHER
WINDS FROM MIXING DOWN. THIS SCENARIO ALSO RESULTING IN AREAS OF
DENSE FOG ACROSS THE LAKE. LEADING COLD FRONT WILL SWEEP SOUTHEAST
ACROSS THE LAKE LATE TONIGHT AND EARLY MONDAY WITH A SECONDARY
COLD FRONT DROPPING SOUTH ACROSS THE LAKE MONDAY NIGHT.

A STRONG AREA OF HIGH PRESSURE WILL BUILD SOUTHWARD INTO ONTARIO
BY MID WEEK AS AN AREA OF LOW PRESSURE ORGANIZES OVER THE CENTRAL
PLAINS. THE LOW WILL MOVE EAST INTO THE LOWER OHIO VALLEY BY
THURSDAY RESULTING IN A BRISK NE FLOW ACROSS LAKE MICHIGAN.

ED F

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, May 22, 5:26 PM EDT, 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
426 PM CDT SUN MAY 22 2011

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
232130-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
426 PM CDT SUN MAY 22 2011 /526 PM EDT SUN MAY 22 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

* WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS...SOME OF WHICH MAY PRODUCE:

  VERY LARGE HAIL.
  DAMAGING WINDS.
  A FEW TORNADOES.

* AREAS AFFECTED AND TIMING:

  A LINE OF SEVERE THUNDERSTORMS FROM SOUTHERN LAKE
  MICHIGAN...SOUTHWEST ALONG INTERSTATE 57 THROUGH FORD
  COUNTY...WILL CONTINUE NORTHEAST ACROSS EAST CENTRAL ILLINOIS
  AND NORTHWEST INDIANA THROUGH 6 PM CDT THIS EVENING.

  A SECOND LINE OF STORMS...NOW APPROACHING THE MISSISSIPPI
  RIVER...WILL BE REACHING AREAS WEST OF INTERSTATE 39 AFTER 7 PM
  CDT...AND WILL REACH THE CHICAGO AREA AFTER 9 PM CDT.

* DISCUSSION: LOW PRESSURE CENTERED OVER CENTRAL MINNESOTA WILL
  CONTINUE TO LIFT NORTHEAST ACROSS NORTHWEST WISCONSIN TONIGHT.
  AS IT DOES SO...A POOL OF VERY UNSTABLE AIR AHEAD OF THIS SYSTEM
  WILL CONTINUE TO STREAM NORTHWARD ACROSS THE OUTLOOK AREA.
  MEANWHILE...A 70 KT MID LEVEL JET MAX WILL PUNCH ACROSS THE
  UPPER MISSISSIPPI VALLEY. WIND PROFILES SUGGEST THAT SOME
  DISCRETE STORMS THAT FORM THROUGH EARLY THIS EVENING WILL LIKELY
  BECOME SUPERCELLULAR...WITH A POTENTIAL FOR A FEW TORNADOES
  AND VERY LARGE HAIL. THIS IS MOST LIKELY FROM EASTERN IOWA AND
  FAR NORTHEAST MISSOURI...NORTHEASTWARD ACROSS ADJACENT AREAS OF
  WISCONSIN...AND WESTERN THROUGH NORTH CENTRAL ILLINOIS.

  DURING THE EVENING HOURS...THESE STORMS ARE EXPECTED TO EVOLVE
  INTO A SQUALL LINE AT THE NOSE OF THE MID LEVEL JET MAX. THIS
  WILL SUPPORT BOWING STRUCTURES WITHIN THIS LINE...WITH THE
  PRIMARY SEVERE THREAT SHIFTING MORE TO A DAMAGING STRAIGHT LINE
  WIND EVENT ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA
  THROUGH THE EVENING HOURS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE WILL BE PERIODIC CHANCES OF THUNDERSTORMS MONDAY INTO
MONDAY NIGHT.

THUNDERSTORMS ARE LIKELY ACROSS THE AREA WEDNESDAY INTO WEDNESDAY
NIGHT. A CHANCE OF THUNDERSTORMS WILL REMAIN FROM EAST CENTRAL
ILLINOIS ACROSS NORTHWEST INDIANA ON THURSDAY.

PORTIONS OF THE KANKAKEE RIVER IN NORTHWEST INDIANA WILL REMAIN
IN FLOOD MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS WILL BE NEEDED THROUGH THIS EVENING.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-232130-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
426 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHERN ILLINOIS
AND NORTHWEST INDIANA THIS EVENING. SOME STORMS MAY BECOME SEVERE
AND PRODUCE LARGE HAIL...INTENSE LIGHTNING...AND WIND GUSTS IN
EXCESS OF 50 KT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY INTO MONDAY NIGHT.

THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT...WITH A
SLIGHT CHANCE OF THUNDERSTORMS LINGERING INTO THURSDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-232130-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
426 PM CDT SUN MAY 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS EVENING. SOME STORMS
MAY BECOME SEVERE AND PRODUCE LARGE HAIL...INTENSE LIGHTNING...AND
WIND GUSTS IN EXCESS OF 50 KT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT ON
SOUTHERN LAKE MICHIGAN WITH A CHANCE OF THUNDERSTORMS CENTRAL
SECTIONS.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

MERZLOCK

In the hours before

Special weather statement, May 22, 5:47 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
447 PM CDT SUN MAY 22 2011

ILZ003-004-008-222215-
BOONE IL-OGLE IL-WINNEBAGO IL-
447 PM CDT SUN MAY 22 2011

AT 443 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG
THUNDERSTORM NEAR PECATONICA...MOVING NORTHEAST AT 50 MPH.

PENNY SIZE HAIL...ARE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...WINNEBAGO AROUND 455 PM...ROCKFORD
AROUND 500 PM...MACHESNEY PARK...AND LOVES PARK AROUND 505 PM...
ROCKTON...AND ROSCOE AROUND 510 PM AND SOUTH BELOIT AROUND 515 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 4250 8894 4239 8882 4209 8935 4220 8948
      4221 8940 4230 8941 4250 8911

IZZI
Local storm report, May 22, 6:03 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
503 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0425 PM     HEAVY RAIN       3 SSE BEECHER           41.31N 87.59W
05/22/2011  E1.09 INCH       WILL               IL   TRAINED SPOTTER

            RAINFALL IN 40 MINUTES. 1/2 IN TO 3/4 IN HAIL FROM 350 PM
            TO 410 PM. COCORAHS OBSERVER.

&&

60
Local storm report, May 22, 6:05 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
505 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0452 PM     FLOOD            WATSEKA                 40.78N 87.73W
05/22/2011                   IROQUOIS           IL   EMERGENCY MNGR

            RAINFALL CAUSING STREET FLOODING.

&&

60
Local storm report, May 22, 6:11 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
511 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     NON-TSTM WND GST CRESCENT CITY           40.77N 87.86W
05/22/2011  E60 MPH          IROQUOIS           IL   EMERGENCY MNGR

            ESTIMATED WIND GUSTS OF 50 TO 60 MPH.

0445 PM     HAIL             DIXON                   41.85N 89.48W
05/22/2011  E0.50 INCH       LEE                IL   TRAINED SPOTTER

0411 PM     HAIL             HAMMOND                 41.62N 87.49W
05/22/2011  E0.50 INCH       LAKE               IN   PUBLIC

            NORTH HAMMOND. HAIL SLIGHTLY LARGER THAN 1/2 INCH IN
            SIZE. RELAYED BY CHICAGO FOX NEWS.

0509 PM     HAIL             MOUNT MORRIS            42.05N 89.43W
05/22/2011  E1.00 INCH       OGLE               IL   TRAINED SPOTTER

&&

60
Local storm report, May 22, 6:13 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
513 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 PM     NON-TSTM WND GST CISSNA PARK             40.57N 87.89W
05/22/2011  M63 MPH          IROQUOIS           IL   EMERGENCY MNGR

            AT 1359 E RD AND 1129 N RD.

&&

60
Local storm report, May 22, 6:17 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
517 PM CDT SUN MAY 22 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0434 PM     TSTM WND GST     CRESCENT CITY           40.77N 87.86W
05/22/2011  E60.00 MPH       IROQUOIS           IL   EMERGENCY MNGR

            ESTIMATED WIND GUSTS OF 50 TO 60 MPH.

0455 PM     TSTM WND GST     CISSNA PARK             40.57N 87.89W
05/22/2011  E63.00 MPH       IROQUOIS           IL   EMERGENCY MNGR

            AT 1359 E RD AND 1129 N RD.

&&

60

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 22, 8:17 AM EDTSpecial Weather StatementLOTBenton28 min
May 22, 4:08 PM EDTSevere Thunderstorm WarningLOTLake67 min
May 22, 4:21 PM EDTSevere Thunderstorm WarningLOTLake54 min
May 22, 4:28 PM EDTSevere Thunderstorm WarningLOTLake, Newton77 min
May 22, 5:04 PM EDTSevere Thunderstorm WarningLOTLake, Porter56 min
May 22, 5:12 PM EDTSevere Thunderstorm WarningLOTBenton, Jasper, Lake, Newton, Porter78 min
May 22, 6:08 PM EDTFlash Flood WarningLOTJasper, Newton4 hr

Nearby

Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.